Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 151, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 12, 2006, 4:28 PM CDT for Ward County, North Dakota. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2006, 4:28 PM CDT (21:28 UTC)
- Expired
- Jul 12, 2006, 5:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Ward County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 591 J/kg
- Mixed-layer CIN
- -398 J/kg
- Mixed-layer LCL
- 1755 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 122129 SVRBIS NDC101-122230- /O.NEW.KBIS.SV.W.0151.060712T2128Z-060712T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 428 PM CDT WED JUL 12 2006 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA... * UNTIL 530 PM CDT * AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16 MILES SOUTHWEST OF SAWYER...OR ABOUT 22 MILES SOUTH OF MINOT...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SAWYER AROUND 500 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING CAN BE A KILLER. LAT...LON 4786 10141 4786 10099 4822 10101 4808 10132 $$ JP MARTIN
2 follow-up statements
000 WWUS53 KBIS 122159 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 458 PM CDT WED JUL 12 2006 NDC101-122230- /O.CON.KBIS.SV.W.0151.000000T0000Z-060712T2230Z/ WARD ND- 458 PM CDT WED JUL 12 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR SOUTHEASTERN WARD COUNTY... AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 10 MILES SOUTHWEST OF SAWYER...OR ABOUT 20 MILES SOUTH OF MINOT...MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SAWYER AROUND 520 PM CDT... LAT...LON 4786 10141 4786 10099 4822 10101 4808 10132 $$ JP MARTIN
000 WWUS53 KBIS 122231 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 530 PM CDT WED JUL 12 2006 NDC101-122240- /O.EXP.KBIS.SV.W.0151.000000T0000Z-060712T2230Z/ WARD ND- 530 PM CDT WED JUL 12 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WARD COUNTY EXPIRED AT 530 PM CDT... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. THUNDERSTORMS ARE STILL EXPECTED THIS EVENING...KEEP ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. LAT...LON 4786 10141 4786 10099 4822 10101 4808 10132 $$ JP MARTIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:15 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 12, 2:15 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 215 PM CDT WED JUL 12 2006 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT... A WEAK SURFACE TROUGH WILL MAKE ITS WAY ACROSS THE STATE TONIGHT WITH SURFACE DEWPOINTS AHEAD OF THE TROUGH IN THE UPPER 50S TO MID 60S. SHOULD BE DEEP STRONG INSTABILITY THROUGHOUT THE EVENING AND SEVERE TSTMS ARE LIKELY. SHOWERS AND TSHWRS NOW IN NORTHWEST HAVE BEEN ASSOCIATED WITH A WEAK UPPER LEVEL SHORTWAVE MOVING OVER THE SURFACE TROUGH...BUT A SECOND TROUGH WILL MOVE THROUGH THE AREA THIS EVENING INCREASING THE SHEAR AND POTENTIAL FOR SEVERE TSTMS. CHANCE OF TSTMS WILL PERSIST IN THE EASTERN COUNTIES THURSDAY MORNING INTO THE EARLY AFTERNOON...BUT WITH RIDGING ALOFT TO THE WEST AND WEST TO NORTHWEST SURFACE FLOW DRYING THE AIRMASS...THERE WILL BE LITTLE CHANCE OF TSTMS THROUGH THE REMAINDER OF THE PERIOD. TEMPS WILL BE A PROBLEM...AS THE MAV MOS IS COOLER THAN CURRENT FORECAST. COOLER TEMPS ARE REFLECTED IN LOWER THICKNESSES AND COOLING AT MID LEVELS SO WILL DROP MAX TEMPS A LITTLE THROUGH THE PERIOD. THE RED FLAG WARNING CONTINUES TO LOOK GOOD. LIGHTNING MAY BE THE MAIN PROBLEM IN THE NORTHWEST...BUT WINDS AND LOW RELATIVE HUMIDITIES ARE THE MAIN PROBLEM IN THE SOUTHWEST AND SOUTH CENTRAL. .LONG TERM...SUNDAY THROUGH WEDNESDAY NIGHT... NO SIGNIFICANT CHANGES IN THE LONG TERM TODAY. MODELS ALL IN AGREEMENT OF KEEPING EXTENDED HOT AND DRY. JUST TWEAKED TEMPS AND WINDS SOME. LOOKS VERY FAVORABLE FOR 100S AGAIN BY MID NEXT WEEK AS UPPER LEVEL RIDGE BUILDS BACK INTO REGION. ECMWF...CANADIAN AND GFS ALL IN AGREEMENT WITH FLATTENING RIDGE SOMEWHAT ON SUNDAY INTO MONDAY. THIS IS IN RESPONSE TO WEAK CAA ADVECTION WITH HUDSON BAY LOW...A FEATURE WHICH WILL DOMINATE THE WEATHER IN EASTERN CANADA. PACIFIC TROUGH WILL DIG INTO WEST COAST HELPING TO PUSH UPPER RIDGE EAST BY WEDNESDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR SOUTHCENTRAL AND WESTERN AREAS && TSW/JC
Hazardous weather outlook, Jul 12, 5:44 AM CDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 544 AM CDT WED JUL 12 2006 NDZ003>005-011>013-023-025-037-048-051-131045- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-WELLS-FOSTER- STUTSMAN-LA MOURE-DICKEY- 544 AM CDT WED JUL 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A GOOD CHANCE OF THUNDERSTORMS THIS EVENING AND LATER TONIGHT OVER PORTIONS OF CENTRAL NORTH DAKOTA. SOME THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. SPOTTERS ARE HIGHLY ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NWS IN BISMARCK. NDZ001-002-009-010-017>022-031>036-040>047-050-131045- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER- MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- KIDDER-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- MCINTOSH- 544 AM CDT WED JUL 12 2006 /444 AM MDT WED JUL 12 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF WESTERN AND MOST OF CENTRAL NORTH DAKOTA FOR THIS AFTERNOON AND EVENING. BREEZY SOUTHERLY WINDS OF 15 TO 30 MPH...AFTERNOON TEMPERATURES 95 TO 105 AND MINIMUM RELATIVE HUMIDITY VALUES OF 15 TO 25 PERCENT ARE EXPECTED. SCATTERED THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP THIS AFTERNOON AND TONIGHT. SOME THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DRY AND HOT WEATHER IS EXPECTED TO CONTINUE INTO THE WEEKEND. FIRE WEATHER CONCERNS WILL CONTINUE EACH DAY WITH FUELS REMAINING VERY DRY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. SPOTTERS ARE HIGHLY ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NWS IN BISMARCK. NH
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 5:11 AM CDT | Red Flag Warning | BIS | Adams, Billings, Bowman, Burke, Burleigh, Divide and 19 more | 16 hr |
| Jul 12, 3:40 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 50 min |
| Jul 12, 4:25 PM CDT | Severe Thunderstorm Warning | BIS | McHenry | 65 min |
| Jul 12, 5:30 PM CDT | Severe Thunderstorm Warning | BIS | McHenry | 60 min |
| Jul 12, 5:44 PM CDT | Severe Thunderstorm Warning | BIS | Pierce | 61 min |
| Jul 12, 6:03 PM CDT | Tornado Warning | BIS | Pierce | 13 min |
| Jul 12, 6:26 PM CDT | Severe Thunderstorm Warning | BIS | Mercer | 34 min |
| Jul 12, 6:29 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 61 min |
| Jul 12, 6:38 PM CDT | Severe Thunderstorm Warning | BIS | Golden Valley | 67 min |
| Jul 12, 6:41 PM CDT | Severe Thunderstorm Warning | BIS | Oliver | 64 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.